Posted by chicagokat on August 1, 2012, at 19:27:22
In reply to Re: Nardil and falls » ChicagoKat, posted by jedi on August 1, 2012, at 0:19:21
> Hi Kat,
> Did you fall shortly after getting up from a sitting or lying position? Sounds like orthostatic hypotension to me. This is a common side effect of Nardil. Your blood pressure decreases on standing, sometimes low enough to make you pass out. It gets better with time, usually. Or, it can be medicated. I'm sorry your Dr. took you off of a working medication for this. Sometimes these drugs that work are few and far between.
> Good Luck,
> > Hello,
> > Has anyone else ever been on Nardil and experienced the side effect of ataxia (incoordination) that led to falls? I had 4 falls while on Nardil-it was like one minute i was up and the next, boom, I was down.
> > If you have ever experienced this, what did you and your doc do about it? In my case my doc took me off the Nardil, which was a crying shame b/c it was working so well
> > Thanks,
> > Kat
Nope, it was definitely due to ataxia. I could tell because my gait while walking became uncoordinated. And I was perfectly aware that nardil can cause orthostatic htn and made sure to always stand up very slowly. And the falls never happened right after or recently after standing up. Unfortunately it was indeed ataxia, a rare, but definitely possible side effect of the MAOIs. I just wondered if anyone else had ever experienced it!
Thanks for your input,